Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 258, NWS Hastings, NE

June 23, 20126 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 23, 2012, 12:53 AM CDT for 6 counties in Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2012, 12:53 AM CDT (05:53 UTC)
Expired
Jun 23, 2012, 1:30 AM CDT
In force
37 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Hall County, NE, Hamilton County, NE, Kearney County, NE

The radar

The Grand Island radar (KUEX), 36 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 1:30 AM CDTTSTM WND GST 51Hastings Airport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-383 J/kg
Mixed-layer LCL
2384 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WUUS53 KGID 230553
SVRGID
NEC001-019-035-079-081-099-230630-
/O.NEW.KGID.SV.W.0258.120623T0553Z-120623T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1253 AM CDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 130 AM CDT

* AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ALDA TO KENESAW TO MINDEN...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HASTINGS...NORMAN...DONIPHAN...JUNIATA...HANSEN...HOLSTEIN...
  ROSELAND...TRUMBULL...GILTNER...INLAND...AYR...GLENVIL AND HARVARD.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 276 AND 326.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4079 9797 4050 9817 4035 9828 4036 9891
      4062 9912 4077 9887 4095 9859
TIME...MOT...LOC 0553Z 292DEG 43KT 4082 9844 4065 9859
          4051 9881
WIND...HAIL 60MPH <.75IN

$$

CHESTER
2 follow-up statements
985 
WWUS53 KGID 230620
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
120 AM CDT SAT JUN 23 2012

NEC001-019-035-079-081-099-230630-
/O.CON.KGID.SV.W.0258.000000T0000Z-120623T0630Z/
BUFFALO NE-CLAY NE-HALL NE-HAMILTON NE-KEARNEY NE-ADAMS NE-
120 AM CDT SAT JUN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS...
KEARNEY...SOUTHWESTERN HAMILTON...SOUTHERN HALL...NORTHWESTERN CLAY
AND SOUTHEASTERN BUFFALO COUNTIES UNTIL 130 AM CDT...

AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF GILTNER TO GLENVIL TO AYR...MOVING EAST AT
50 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARVARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4079 9797 4050 9817 4035 9828 4036 9891
      4062 9912 4077 9887 4095 9859
TIME...MOT...LOC 0620Z 292DEG 43KT 4070 9805 4053 9820
          4039 9842
WIND...HAIL 60MPH <.75IN

$$

CHESTER
399 
WWUS53 KGID 230631
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
131 AM CDT SAT JUN 23 2012

NEC001-019-035-079-081-099-230640-
/O.EXP.KGID.SV.W.0258.000000T0000Z-120623T0630Z/
BUFFALO NE-CLAY NE-HALL NE-HAMILTON NE-KEARNEY NE-ADAMS NE-
131 AM CDT SAT JUN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS...KEARNEY...SOUTHWESTERN
HAMILTON...SOUTHERN HALL...NORTHWESTERN CLAY AND SOUTHEASTERN BUFFALO
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS. 

LAT...LON 4079 9797 4050 9817 4035 9828 4036 9891
      4062 9912 4077 9887 4095 9859
TIME...MOT...LOC 0620Z 292DEG 43KT 4070 9805 4053 9820
          4039 9842

$$

CHESTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:15 AM CDT, 38 minutes earlier.

Area forecast discussion, Jun 23, 12:15 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1215 AM CDT SAT JUN 23 2012

.AVIATION...06Z KGRI TAF. THE MAIN CONCERN FOR THE TAF PERIOD WILL
FOCUS ON THUNDERSTORMS PUSHING EAST ACROSS THE FORECAST AREA THIS
EVENING. A LINE OF THUNDERSTORMS CONTINUES TO SHIFT EASTWARD
TONIGHT. AT THIS TIME...THUNDERSTORMS DO NOT APPEAR TO BE SEVERE.
HOWEVER...THERE IS THE POSSIBILITY THAT A FEW STORMS COULD BECOME
STRONG TO SEVERE AS THE LOW LEVEL JET KICKS UP THIS EVENING...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. EXPECT
THUNDERSTORMS TO LINGER THROUGH MUCH OF THE MORNING HOURS BEFORE
LIKELY COMING TO AN END AROUND 12Z. THROUGH THE REST OF THE DAY
EXPECT CEILINGS IN INCREASE AND CLOUDS TO DISSIPATE. AS LOW
PRESSURE ALONG THE HIGH PLAINS SHIFTS SOUTHWARD...EXPECT SOUTH
WINDS TO SHIFT TO THE EAST TOWARDS THE VERY END OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 755 PM CDT FRI JUN 22 2012/

UPDATE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM.
RELATIVE HUMIDITIES HAVE ALREADY RISEN ABOVE 20 PERCENTAND
RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE TONIGHT AS
TEMPERATURES COOL. NEXT FOCUS WILL BE ON ONGOING HIGH PLAINS
CONVECTION WHICH MAY HOLD TOGETHER/ORGANIZE AND ROLL EASTWARD
OVERNIGHT.

PREV DISCUSSION... /ISSUED 358 PM CDT FRI JUN 22 2012/

SHORT TERM...THROUGH SATURDAY. MORNING UPPER AIR ANALYSIS INDICATES LONG
WAVE RIDGING OVER THE ROCKY MOUNTAIN RANGE...WITH TROUGHING OVER
THE EASTERN CONUS AS WELL AS THE FAR WESTERN CONUS. MID AND UPPER
LEVEL JET ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS NORTHEASTWARD
INTO THE NORTHERN PLAINS...AND THEN EAST/SOUTHEAST INTO THE GREAT
LAKES REGION. WATER VAPOR IMAGERY SHOWS INCREASED VALUES OF MID
LEVEL MOISTURE OVER THE WESTERN AND EASTERN CONUS...BUT MID LEVEL
MOISTURE REMAINS FAIRLY MEAGER OVER THE CENTRAL CONUS. WATER VAPOR
IMAGERY ALSO INDICATES A SUBTLE MID LEVEL SHORT WAVE APPROACHING
THE MID ROCKY MOUNTAIN RANGE. AT THE SURFACE A RIDGE OF HIGH
PRESSURE EXISTS OVER THE UPPER MISSISSIPPI RIVER VALLEY...WITH LOW
LEVEL RETURN FLOW OVERTAKING THE CENTRAL PLAINS ON THE BACK SIDE
OF THE SURFACE RIDGE. LOW LEVEL RETURN FLOW ACROSS OUR CWA REMAINS
FROM THE SOUTH/SOUTHEAST AS A RESULT.

FORECAST PROXIMITY SOUNDINGS PER RAP ANALYSIS AND LAPS DATA SUGGEST
AFTERNOON BOUNDARY LAYER MIXING TO AROUND 850MB IS BEING REALIZED
ACROSS MUCH OF OUR CWA. A LAYER OF DRY AIR NEAR THE TOP OF THE
BOUNDARY LAYER HAS ALLOWED SURFACE DEW POINTS TO DROP OFF
SIGNIFICANTLY ACROSS OUR WEST/SOUTHWEST THIS AFTERNOON...WITH
LOCATIONS ACROSS NORTH CENTRAL KANSAS...WEST OF HIGHWAY
281...CATCHING THE BRUNT OF THE DRY AIR. THE SURFACE DEW POINT AT
KPHG HAS FALLEN INTO THE UPPER 30S AND RESULTANT RELATIVE HUMIDITY
VALUES ACROSS OUR EXTREME SOUTHWEST HAVE SINCE PLUMMETED TO NEAR
15%. WITH SURFACE WINDS REMAINING SUSTAINED AT OR ABOVE
17KTS...WENT AHEAD WITH AN RFW FOR ROOKS AND PHILLIPS COUNTIES UNTIL
8 PM.

THE MID LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE
SHOULD HELP PROMOTE CONVECTIVE INITIATION ACROSS THE HIGH PLAINS
LATER THIS AFTERNOON. THIS HIGH PLAINS CONVECTION IS THEN EXPECTED
TO PUSH EAST ACROSS THE CENTRAL PLAINS TONIGHT ALONG WITH THE MID
LEVEL SHORT WAVE. IN ADDITION TO THE OMEGA AHEAD OF THE MID LEVEL
THROUGH AXIS...INCREASED LOW LEVEL THETA-E ADVECTION ALONG THE
AXIS OF A 50-60KT LLJ SHOULD ALSO HELP SUSTAIN CONVECTIVE ACTIVITY
ACROSS PORTIONS OF THE CENTRAL PLAINS TONIGHT. THE BULK OF THE
FORCING SHOULD REMAIN ACROSS OUR NORTH AND NORTHEAST TONIGHT AS
THIS IS WHERE THE NOSE OF THE LLJ...AS WELL AS THE MAJORITY OF THE
OMEGA AHEAD OF THE MID LEVEL TROUGH AXIS...SHOULD BE RELEGATED.
QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN
RESPOND BY SUGGESTING MUCH OF THE PRECIPITATION ACROSS OUR CWA
WILL BE REALIZED ACROSS OUR NORTH/NORTHEAST. THAT BEING SAID...THE
NAM...AS WELL AS THE 4KM WRF-NMM...SUGGEST ADDITIONAL HIGH PLAINS
CONVECTION LOCATED FARTHER SOUTH OF THE PRIMARY AREA OF
FORCING...COULD ALSO MOVE ALONG OR NEAR THE KANSAS/NEBRASKA BORDER
TONIGHT THUS ALSO BRINGING THE CHANCE FOR RAIN FARTHER SOUTH
ACROSS OUR CWA. WILL GO AHEAD AND RELEGATE THE HIGHEST POPS ACROSS
OUR NORTH/NORTHEAST FOR THE AFOREMENTIONED REASONS...BUT ALSO
BROUGHT LOWER POPS FARTHER SOUTH ACROSS MUCH OF THE REST OF THE
CWA TO ACCOUNT FOR THE POSSIBILITY OF PRECIPITATION BEING REALIZED
FARTHER SOUTH. INCREASING LOW LEVEL MOISTURE WILL HELP PROMOTE
INCREASED INSTABILITY ACROSS OUR ENTIRE CWA TONIGHT. THE NAM...OPERATIONAL
GFS...AND EC SUGGEST DEEP LAYER MUCAPE VALUES OF 1000-1500J/KG
WILL BE REALIZED ACROSS MUCH OF THE CWA TONIGHT...WITH DEEP LAYER
BULK SHEAR OF AROUND 40KTS ALSO EXPECTED. GIVEN ALL THIS...WILL
OUTLOOK THE POSSIBILITY OF LARGE HAIL IN THE HWO FOR TONIGHT.

STRONG SOUTH/SOUTHEASTERLY LOW LEVEL FLOW AND PERSISTENT LOW LEVEL
WAA SHOULD KEEP TEMPERATURES RATHER WARM TONIGHT WITH OVERNIGHT
TEMPERATURE DROP OFFS OF ~20 DEGREES CURRENTLY EXPECTED. THIS
PRESENTS OVERNIGHT LOWS IN THE UPPER 60S TO LOW 70S. CONTINUED LOW
LEVEL WAA WILL PRESENT ANOTHER WARM DAY TOMORROW WITH DAYTIME
TEMPERATURE RISES IN EXCESS OF 30 DEGREES POSSIBLE AS THE LOW LEVEL
WIND FIELD TURNS MORE SOUTHWESTERLY BY SATURDAY AFTERNOON.
SATURDAY AFTERNOON HIGHS IN THE UPPER 90S TO NEAR 100 ARE
FORECAST AS A RESULT.

BOUNDARY LAYER MIXING TO BETWEEN 850MB AND 825MB IS CURRENTLY
EXPECTED SATURDAY AFTERNOON...AND WITH PERSISTENT DRY AIR NEAR THE
TOP OF THE BOUNDARY LAYER IT IS FAIR TO ASSUME AFTERNOON DEW
POINTS WILL DROP OFF ONCE AGAIN SATURDAY AFTERNOON...ESPECIALLY
ACROSS OUR WEST/SOUTHWEST WHERE BOUNDARY LAYER MIXING WILL BE
DEEPEST. AFTERNOON RELATIVE HUMIDITY VALUES SHOULD PLUMMET TO
LEVELS WELL BELOW 20%...BUT THE APPROACH OF A SURFACE TROUGH FROM
THE WEST SHOULD KEEP THE SURFACE WINDS MUCH WEAKER THAN WHAT WAS
EXPERIENCED TODAY AND AS A RESULT...THE NEED FOR RFW ISSUANCE ON
SATURDAY IS NOT ANTICIPATED AT THIS TIME.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. THIS WILL BE A MOSTLY
DRY AND HOT PERIOD WITH ABOVE NORMAL TEMPERATURES EXPECTED.

A LARGE UPPER LEVEL RIDGE AT 500 MB WILL BE SITUATED OVER THE
CENTRAL PLAINS AT THE START OF THE PERIOD. 700 MB TEMPERATURES OF
15C TO 17C INDICATE THE PRESENCE OF A VERY STRONG CAP THAT IS
UNLIKELY TO BE BROKEN. THE UPPER RIDGE WILL BEGIN TO FLATTEN OUT BY
MID WEEK AND THE BEST CHANCE OF RAIN RIGHT NOW APPEARS TO BE FRIDAY
WHEN BOTH THE ECMWF AND GFS AGREE ON A WEAK SHORTWAVE MOVING ACROSS
THE CENTRAL PLAINS THAT WILL ACT TO FURTHER FLATTEN THE UPPER RIDGE.
BETWEEN THE 12Z ECMWF AND 12Z GFS...THE ECMWF IS CERTAINLY THE DRIER
OF THE TWO MODELS INDICATING ESSENTIALLY NO QPF FOR MOST OF THE
FORECAST AREA UNTIL FRIDAY. HOWEVER...THE 12Z GFS TRIES TO GENERATE
SEVERAL PERIODS OF VERY LOW END QPF...WHICH UNDER THIS STRONG CAP
AND UPPER RIDGE SEEM FOR THE MOST PART TO BE RATHER UNLIKELY
ALTHOUGH NOT COMPLETELY IMPOSSIBLE. THEREFORE...WE WILL FOLLOW THE
12Z ECMWF WITH REGARD TO PRECIPITATION CHANCES AND KEEP THE FORECAST
AREA DRY SUNDAY THROUGH THURSDAY...WHILE INTRODUCING LOW END POPS
FOR THURSDAY NIGHT INTO FRIDAY.

THE BIG STORY WILL BE THE PROLONGED HEAT.

SUNDAY...THERE WILL BE A SOUTHWEST SINKING SFC COOL FRONT THAT MAY
KNOCK HIGHS DOWN INTO THE LOWER 90S ACROSS NORTHEAST ZONES...BUT
THIS IS REALLY NOT MUCH IN THE WAY OF RELIEF. IN FACT SOUTHERN
ZONES WILL SEE NO RELIEF AT ALL WITH HIGHS OF 100 TO 107 ACROSS
NORTH CENTRAL KANSAS.

MONDAY...THE COOL FRONT SHOULD BRIEFLY BE SOUTH OF OUR ENTIRE
FORECAST AREA ON MONDAY...WHICH APPEARS TO BE ONE OF THE COOLER DAYS
IN THE WEEK AHEAD. HOWEVER...IT WILL STILL BE PRETTY WARM WITH HIGHS
RANGING FROM THE MID 80S NEAR FULLERTON...TO THE MID 90S OVER NORTH
CENTRAL KANSAS.

TUESDAY THROUGH THURSDAY...THE ECMWF LIFTS THE COOL FRONT BACK TO
THE NORTH AS A WARM FRONT AND KEEPS SOUTHERLY FLOW OVER OUR CWA
THROUGH THURSDAY. THE GFS IS A BIT DIFFERENT TRYING TO PUSH A FEW
BOUNDARIES AROUND THE AREA...BUT AGAIN THIS SEEMS A BIT MORE
UNLIKELY. WILL BE GOING WITH THE HOTTER ECMWF...WHICH WOULD RESULT
IN A WARMING TREND TUESDAY THROUGH THURSDAY WITH HIGHS ON BOTH
WEDNESDAY AND THURSDAY RANGING FROM THE MID 90S NORTH OF INTERSTATE
80 TO THE LOWER 100S OVER NORTH CENTRAL KANSAS.

FRIDAY...THERE SEEMS TO BE SOME MODEL AGREEMENT IN BRINGING A SHORT
WAVE THROUGH THE AREA ALONG WITH A SFC COLD FRONT...WHICH WILL
RESULT IN AT LEAST SOME CHANCE OF SHOWERS AND THUNDERSTORMS ALONG
WITH SLIGHTLY COOLER WEATHER.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 22, 7:48 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
748 PM CDT FRI JUN 22 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
748 PM CDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS MOST ALL OF THE OUTLOOK AREA
OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH
HAIL AS BIG AS QUARTERS BEING THE PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST OF
HIGHWAY 14 SATURDAY MORNING. SEVERE WEATHER IS NOT EXPECTED WITH
THIS ACTIVITY.

HEAT INDEX READINGS NEAR OR IN EXCESS OF 100 DEGREES WILL BE
POSSIBLE ACROSS THE OUTLOOK AREA SATURDAY...SUNDAY...WEDNESDAY...AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 22, 10:41 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT FRI JUN 22 2012

NEZ060-230415-
DAWSON NE-
1041 PM CDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON COUNTY UNTIL 1115
PM CDT...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHEAST OF COZAD...OR 17 MILES
NORTHWEST OF LEXINGTON...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EDDYVILLE...
  SUMNER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4105 10001 4105 9953 4092 9951 4092 9999
TIME...MOT...LOC 0341Z 264DEG 32KT 4099 9988
Special weather statement, Jun 22, 11:15 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1115 PM CDT FRI JUN 22 2012

NEZ060-061-230445-
BUFFALO NE-DAWSON NE-
1115 PM CDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON AND
NORTHWESTERN BUFFALO COUNTIES UNTIL 1145 PM CDT...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EDDYVILLE...OR 18 MILES NORTH OF
LEXINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN BUFFALO AND NORTHEASTERN
DAWSON COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4105 9973 4105 9937 4099 9934 4094 9969
TIME...MOT...LOC 0415Z 255DEG 23KT 4103 9959
Special weather statement, Jun 22, 11:16 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1116 PM CDT FRI JUN 22 2012

NEZ060-230445-
DAWSON NE-
1116 PM CDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 1145
PM CDT...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WILLOW ISLAND...OR 24
MILES WEST OF LEXINGTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLOW ISLAND...
  COZAD...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 216 AND 227.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4074 10022 4086 10022 4093 9995 4077 9988
TIME...MOT...LOC 0416Z 252DEG 25KT 4080 10016
Local storm report, Jun 22, 11:42 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1142 PM CDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             COZAD                   40.86N 99.99W
06/22/2012  E0.25 INCH       DAWSON             NE   TRAINED SPOTTER

            PEA HAIL AND HEAVY RAIN IN COZAD.

&&

SALTZMAN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:41 PM CDTSpecial Weather StatementGIDDawson34 min
Jun 22, 11:15 PM CDTSpecial Weather StatementGIDDawson30 min
Jun 22, 11:16 PM CDTSpecial Weather StatementGIDDawson29 min
Jun 22, 11:29 PM CDTSevere Thunderstorm WarningGIDDawson28 min
Jun 23, 1:06 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Hall, Kearney, Phelps24 min
Jun 23, 1:33 AM CDTHigh Wind WarningGIDBuffalo, Dawson, Furnas, Gosper, Greeley, Hall and 5 more2 hr
Jun 23, 1:42 AM CDTSpecial Weather StatementGIDClay, Nuckolls, Webster48 min
Jun 23, 3:46 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more4 hr
Jun 23, 3:49 AM CDTSpecial Weather StatementGIDGosper, Phelps26 min
Jun 23, 5:12 AM CDTSpecial Weather StatementGIDKearney, Phelps48 min
Jun 23, 6:39 AM CDTSpecial Weather StatementGIDAdams51 min
Jun 23, 6:55 AM CDTSevere Thunderstorm WarningGIDAdams, Clay31 min
Jun 23, 7:26 AM CDTSpecial Weather StatementGIDClay34 min
Jun 23, 7:41 AM CDTSpecial Weather StatementGIDThayer49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.